MAUDE Adverse Event Report: ZIMMER BIOMET, INC. +3MM THICKNESS 40MM DIAMETER BEARING; SHOULDER PROSTHESIS, REVERSE CONFIGURATION/EXTREMITIES

ZIMMER BIOMET, INC. +3MM THICKNESS 40MM DIAMETER BEARING; SHOULDER PROSTHESIS, REVERSE CONFIGURATION/EXTREMITIES
Catalog Number 110031428
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 08/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent an initial shoulder arthroplasty eight (8) months ago and underwent a revision surgery three (3) months after the initial surgery due to instability.Subsequently, the patient was revised a second time due to reoccurring dislocation of the implants.The tray and bearing were exchanged.
 
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2023-02250.D10: medical products: item#: 110031407, mini +10mm thickness +6mm taper offset 40mm diameter humeral tray; lot#: 64718793.H3: customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product was requested from the hospital but not returned.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and corrected information.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2023-02250-1.Visual examination of the provided pictures identified humeral tray and bearing are still attached.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: on (b)(6) 2023: single view right shoulder labeled initial postop demonstrates right reverse tsa with surgical skin staples and soft tissue air consistent with recent surgery.On (b)(6) 2023: single view right shoulder labeled pre first revision demonstrates a reverse right tsa with inferior dislocation of the humeral component.On (b)(6) 2023: single view right shoulder labeled post first revision demonstrates intact reverse right tsa on (b)(6) 2023: single view right shoulder labeled post first revision demonstrates intact reverse right tsa.On (b)(6) 2023: single view right shoulder labeled pre second revision demonstrates a reverse right tsa with inferior dislocation of the humeral component.On (b)(6) 2023: single view right shoulder labeled post second revision demonstrates intact reverse right tsa.Right reverse tsa with subsequent twice inferior dislocation of the humeral component.No contributing factors seen for signs of loosening, wear, radiolucency, or malalignment that would cause issues with any of the components on the x-ray.No anatomical or implant deficiencies that would cause/contribute to the recurring instability and need for revision.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
+3MM THICKNESS 40MM DIAMETER BEARING
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION/EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17596599
Report Number0001822565-2023-02248
Device Sequence Number7570189
Product Code PHX
UDI-Device Identifier00887868231599
UDI-Public(01)00887868231599(17)270927(10)65592538
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K181611
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number110031428
Device Lot Number65592538
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2023
Supplement Date Received by Manufacturer01/31/2024
Initial Report FDA Received Date08/22/2023
Supplement Report FDA Received Date02/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale